Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 5:21 PM CDT for Marathon County, Wisconsin. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 20, 2007, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:38 PM CDT | HAIL 0.75 | 1 S Rib Falls, WI | |
| Jun 20, 5:40 PM CDT | HAIL 1 | 2 W Marathon City, WI | |
| Jun 20, 5:54 PM CDT | HAIL 1 | Marathon City, WI | |
| Jun 20, 5:56 PM CDT | HAIL 1.25 | 9 W Rothschild, WI | AT THE CROSSROADS OF HIGHWAYS O AND N |
| Jun 20, 6:07 PM CDT | HAIL 0.75 | Rothschild, WI | |
| Jun 20, 6:15 PM CDT | HAIL 1.5 | 5 Se Marathon City, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 202223
SVRGRB
WIC073-202315-
/O.NEW.KGRB.SV.W.0065.070620T2221Z-070620T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
521 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 615 PM CDT
* AT 520 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS
STORM WAS LOCATED NEAR ATHENS...MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDGAR...MARATHON CITY AND HAMBURG.
LAT...LON 4512 9002 4498 8927 4482 8922 4473 8922
4469 8926 4469 8990 4491 9026 4498 9014
$$
RDM3 follow-up statements
000
WWUS53 KGRB 202230
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT WED JUN 20 2007
WIC073-202315-
/O.CON.KGRB.SV.W.0065.000000T0000Z-070620T2315Z/
MARATHON-
529 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MARATHON COUNTY...
AT 524 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR ATHENS...OR ABOUT
18 MILES SOUTHEAST OF MEDFORD...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIB FALLS AND EDGAR BY 535 PM...
MARATHON CITY BY 540 PM...
RIB MOUNTAIN BY 550 PM...
LAT...LON 4512 9002 4498 8927 4482 8922 4473 8922
4469 8926 4469 8990 4491 9026 4498 9014
$$
RDM000
WWUS53 KGRB 202255 RRA
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT WED JUN 20 2007
WIC073-202315-
/O.CON.KGRB.SV.W.0065.000000T0000Z-070620T2315Z/
MARATHON-
554 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MARATHON COUNTY...
AT 553 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
EVERGREEN...OR ABOUT 9 MILES SOUTH OF WAUSAU...MOVING SOUTHEAST AT 40
MPH. THE STORM WILL CROSS HIGHWAY 51 JUST NORTH OF MOSINEE AROUND
600 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEVENT BY 615 PM...
LAT...LON 4512 9002 4498 8927 4482 8922 4473 8922
4469 8926 4469 8990 4491 9026 4498 9014
$$
RDM000
WWUS53 KGRB 202301
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT WED JUN 20 2007
WIC073-202315-
/O.CON.KGRB.SV.W.0065.000000T0000Z-070620T2315Z/
MARATHON-
600 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MARATHON COUNTY...
AT 558 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE DAMAGING HAIL UP TO HALF DOLLAR SIZE. THIS STORM
WAS LOCATED NEAR MOSINEE...OR ABOUT 10 MILES SOUTH OF
WAUSAU...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KNOWLTON BY 605 PM...
LAT...LON 4512 9002 4498 8927 4482 8922 4473 8922
4469 8926 4469 8990 4491 9026 4498 9014
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED JUN 20 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS AFTERNOON/EVENING. COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER 00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK INTO THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL THE UPPER FLOW FLATTENS EARLY NEXT WEEK. .AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF TONIGHT AND THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 20 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 20, 4:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 5 N ARGONNE 45.73N 88.88W
06/20/2007 M1.00 INCH FOREST WI TRAINED SPOTTER
&&Local storm report, Jun 20, 4:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 11 E MERRILL 45.18N 89.45W
06/20/2007 E0.75 INCH LINCOLN WI PUBLIC
&&Local storm report, Jun 20, 4:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 11 W ANTIGO 45.15N 89.38W
06/20/2007 E1.75 INCH LANGLADE WI PARK/FOREST SRVC
1/2 INCH TO 1 3/4 INCH HAIL.
&&Local storm report, Jun 20, 5:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL WAUSAUKEE 45.36N 87.94W
06/20/2007 E0.75 INCH MARINETTE WI AMATEUR RADIO
&&Local storm report, Jun 20, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 1 NE BOWLER 44.87N 88.95W
06/20/2007 E0.75 INCH SHAWANO WI AMATEUR RADIO
&&Local storm report, Jun 20, 5:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
518 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 8 SW MCALLISTER 45.25N 87.83W
06/20/2007 E0.75 INCH MARINETTE WI TRAINED SPOTTER
0459 PM HAIL WAUSAUKEE 45.36N 87.94W
06/20/2007 E0.75 INCH MARINETTE WI AMATEUR RADIO
&&
AUSTINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 52 min |
| Jun 20, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 66 min |
| Jun 20, 3:25 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 55 min |
| Jun 20, 3:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 20 min |
| Jun 20, 3:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
| Jun 20, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 45 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 42 min |
| Jun 20, 4:20 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 55 min |
| Jun 20, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 53 min |
| Jun 20, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 20 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 57 min |
| Jun 20, 5:02 PM CDT | Special Marine Warning | GRB | 73 min | |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | GRB | Door | 57 min |
| Jun 20, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 29 min |
| Jun 20, 5:49 PM CDT | Special Marine Warning | GRB | 50 min | |
| Jun 20, 6:04 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 19 min |
| Jun 20, 6:12 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 63 min |
| Jun 20, 6:17 PM CDT | Special Marine Warning | GRB | 63 min | |
| Jun 20, 6:18 PM CDT | Severe Thunderstorm Warning | GRB | Door | 27 min |
| Jun 20, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 28 min |
| Jun 20, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.